Jump to content
CrazyBoards.org

adderall xr making me tired? help


Recommended Posts

So my doctor started me on adderall xr 15mg in the morning. Today is day 3 and I'm a zombie. It's making me incredibly tired and sluggish. I feel like Im made out of lead and I can't get ANYTHING done, even less than normal. My work and school work are suffering. Is this normal? She advised 5mg adderall IR in the afternoon but when I did that the other day, I felt speedy. 

 

I'm so frustrated. I can't focus on anything or have a complete thought, and meds aren't helping. I'm ready to say fuck it and just stop everything. 

Edited by Butterflyx
Link to comment
Share on other sites

Butterflyx -

Tiredness/sluggishness are not common side effects of Adderall XR, but unusual tiredness or weakness has been recorded as a potential symptom of unknown frequency.  You don't mention how you're doing with your sleep - the likely reason your doctor prescribed your dose for the morning is to avoid insomnia.  Nonetheless, I know that when I first started Adderall it kept me wide awake far past bedtime for the first several days before I got used to it.  If you're finding yourself unable to sleep or unable to get quality sleep because of the stimulation, this might well account for the tired and sluggish feeling rather than any direct effect of the medication.  As Adderall is a central nervous system stimulant, a feeling of tiredness or sluggishness would be a paradoxical effect, i.e., the opposite of what would be expected.  Try to give yourself extra time to settle in at bedtime, perhaps with a soothing cup of something without caffeine in it, perhaps with a book or soft music rather than something with an illuminated screen.  Calm is good.

The difficulty with focus and though completion is more to be expected, as your mind races ahead of itself.  These effects should pass relatively soon as your body acclimates to the new medication - three days is nowhere near long enough to make a determination of whether the medication is going to be effective for you.  I realize it can be frustrating, but try to relax and give yourself the time these things take to work through.  Listen to your body; if you feel tired, rest.

In any case, don't discontinue your medication without consulting with your doctor.

Edited by Cerberus
Link to comment
Share on other sites

  • 4 weeks later...

I don't know, but me personally, sometimes when a dose of stims is too high for me, it makes me tired. Weird, right? Like vyvanse 70mg would put me to sleep, but 60mg worked fine. 15mg of adderall XR isn't a big dose, though. And 5mg adderall IR is tiny! Perhaps you are very sensitive. They don't make much smaller doses, and XR is a capsule so you can't break it in half or anything. Might want to look into another one - perhaps something like ritalin/focalin/concerta. Some find those to be "milder". I do. Some don't. Everyone is different and some people metabolize different stims at different paces.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...